Alert archive / Hawaii / Gale Warnings in 2019

Gale Warning 9, NWS Honolulu, HI

December 24, 2019

NWS Honolulu, HI issued this gale warning at Dec 24, 2019, 3:18 AM HST. It took effect at Dec 24, 2019, 9:32 AM HST. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 24, 2019, 3:18 AM HST (13:18 UTC)
In effect from
Dec 24, 2019, 9:32 AM HST
Expired
Dec 25, 2019, 3:14 PM HST
In force
30 hr
Issued by
NWS Honolulu, HI

The text

As transmitted.

386 
WHHW70 PHFO 241318
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
318 AM HST Tue Dec 24 2019

PHZ114-250230-
/O.EXT.PHFO.SC.Y.0057.000000T0000Z-191226T0400Z/
/O.CAN.PHFO.GL.A.0008.191224T2200Z-191226T0400Z/
Oahu Windward Waters-
318 AM HST Tue Dec 24 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY...

* WHAT...Southeast winds 20 to 30 kt becoming south tonight, then
  southwest Wednesday. Seas 8 to 10 feet.
 
* WHERE...Oahu Windward Waters.

* WHEN...Until 6 PM HST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft. Winds 
  and seas will be higher in and around heavy showers and 
  thunderstorms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
and/or seas 10 feet or greater are expected to produce conditions
hazardous to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

PHZ110>112-250230-
/O.CON.PHFO.SC.Y.0057.000000T0000Z-191224T2200Z/
/O.UPG.PHFO.GL.A.0008.191224T2200Z-191226T0400Z/
/O.NEW.PHFO.GL.W.0009.191224T2200Z-191226T0400Z/
Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-
318 AM HST Tue Dec 24 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON HST TODAY...
...GALE WARNING IN EFFECT FROM NOON TODAY TO 6 PM HST WEDNESDAY...

* WHAT...Southeast winds 20 to 30 kt increasing to 25 to 35 kt
  this afternoon. Winds will shift out of the south tonight, then
  southwest Wednesday. Seas 7 to 10 feet building to 9 to 12 feet
  this afternoon through Wednesday.

* WHERE...Kauai Northwest Waters, Kauai Windward Waters and 
  Kauai Leeward Waters.

* WHEN...For the Gale Warning, from noon today to 6 PM HST 
  Wednesday. For the Small Craft Advisory, until noon HST today.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility. Winds and seas
  will be locally higher in and around heavy showers and
  thunderstorms. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PHZ113-250230-
/O.UPG.PHFO.GL.A.0008.191224T2200Z-191226T0400Z/
/O.NEW.PHFO.GL.W.0009.191224T2200Z-191226T0400Z/
Kauai Channel-
318 AM HST Tue Dec 24 2019

...GALE WARNING IN EFFECT FROM NOON TODAY TO 6 PM HST WEDNESDAY...

* WHAT...Southeast winds increasing to 25 to 35 kt this afternoon.
  Winds will shift out of the south tonight, then southwest
  Wednesday. Seas 7 to 10 feet building to 9 to 12 feet tonight 
  through Wednesday.

* WHERE...Kauai Channel.

* WHEN...From noon today to 6 PM HST Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility. Winds and seas
  will be locally higher in and around heavy showers and
  thunderstorms. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PHZ115-116-250230-
/O.UPG.PHFO.GL.A.0008.191224T2200Z-191226T0400Z/
/O.EXB.PHFO.SC.Y.0057.191224T2200Z-191226T0400Z/
Oahu Leeward Waters-Kaiwi Channel-
318 AM HST Tue Dec 24 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM HST
WEDNESDAY...

* WHAT...Southeast winds increasing to 15 to 25 kt this afternoon.
  Winds will shift out of the south tonight and increase into the
  20 to 30 kt range, then to the southwest Wednesday. Seas 7 to 10
  feet.

* WHERE...Oahu Leeward Waters and Kaiwi Channel.

* WHEN...From noon today to 6 PM HST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft. Winds 
  and seas will be higher in and around heavy showers and 
  thunderstorms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
and/or seas 10 feet or greater are expected to produce conditions
hazardous to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

PHZ117-121>123-250230-
/O.EXT.PHFO.SC.Y.0057.000000T0000Z-191226T0400Z/
Maui County Windward Waters-Alenuihaha Channel-
Big Island Windward Waters-Big Island Leeward Waters-
318 AM HST Tue Dec 24 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY...

* WHAT...East to southeast winds 20 to 30 kt becoming south late
  tonight through Wednesday. Seas 8 to 12 feet.

* WHERE...Maui County and Big Island windward waters, Big Island 
  leeward waters, Alenuihaha Channel,.

* WHEN...Until 6 PM HST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft. Winds 
  and seas will be higher in and around heavy showers and 
  thunderstorms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
and/or seas 10 feet or greater are expected to produce conditions
hazardous to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

Gibbs
4 follow-up statements
160 
WHHW70 PHFO 241932
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
932 AM HST Tue Dec 24 2019

PHZ110>112-250845-
/O.CAN.PHFO.SC.Y.0057.000000T0000Z-191224T2200Z/
/O.EXT.PHFO.GL.W.0009.191224T1932Z-191226T0400Z/
Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-
932 AM HST Tue Dec 24 2019

...GALE WARNING NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...Southeast winds 25 to 35 kt, shifting south tonight, and
  southwest Wednesday. Seas 8 to 12 feet.

* WHERE...Waters surrounding Kauai.

* WHEN...Until 6 PM HST Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility. Winds and 
  seas will be locally higher in and around heavy showers and 
  thunderstorms.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PHZ113-250845-
/O.EXT.PHFO.GL.W.0009.191224T1932Z-191226T0400Z/
Kauai Channel-
932 AM HST Tue Dec 24 2019

...GALE WARNING NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY...

* WHAT...Southeast winds 25 to 35 kt, shifting south tonight, and
  southwest Wednesday. Seas 8 to 12 feet.

* WHERE...Kauai Channel.

* WHEN...Until 6 PM HST Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility. Winds and seas
  will be locally higher in and around heavy showers and
  thunderstorms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PHZ115-116-250845-
/O.EXT.PHFO.SC.Y.0057.191224T1932Z-191226T0400Z/
Oahu Leeward Waters-Kaiwi Channel-
932 AM HST Tue Dec 24 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY...

* WHAT...Southeast winds increasing to 15 to 25 kt this afternoon,
  shifting south tonight and increasing into the 20 to 30 kt
  range, then southwest Wednesday. Seas 7 to 10 feet.

* WHERE...Oahu Leeward Waters and Kaiwi Channel.

* WHEN...Until 6 PM HST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft. Winds and
  seas will be higher in and around heavy showers and
  thunderstorms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
and/or seas 10 feet or greater are expected to produce conditions
hazardous to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

PHZ114-117-121>123-250845-
/O.CON.PHFO.SC.Y.0057.000000T0000Z-191226T0400Z/
Oahu Windward Waters-Maui County Windward Waters-
Alenuihaha Channel-Big Island Windward Waters-
Big Island Leeward Waters-
932 AM HST Tue Dec 24 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY...

* WHAT...East to southeast winds 20 to 30 kt becoming south late 
  tonight through Wednesday. Seas 8 to 12 feet.

* WHERE...Maui County and Big Island windward waters, Big Island 
  leeward waters, Alenuihaha Channel,.

* WHEN...Until 6 PM HST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft. Winds and
  seas will be higher in and around heavy showers and
  thunderstorms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
and/or seas 10 feet or greater are expected to produce conditions
hazardous to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

Foster
618 
WHHW70 PHFO 250134
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
334 PM HST Tue Dec 24 2019

PHZ110>113-251445-
/O.CON.PHFO.GL.W.0009.000000T0000Z-191226T0400Z/
Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-
Kauai Channel-
334 PM HST Tue Dec 24 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY...

* WHAT...Southeast winds 25 to 35 kt, shifting south tonight, 
  and southwest Wednesday. Seas 8 to 12 feet.

* WHERE...Waters surrounding Kauai.

* WHEN...Until 6 PM HST Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility. Winds and seas
  will be locally higher in and around heavy showers and
  thunderstorms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PHZ114>117-121>123-251445-
/O.CON.PHFO.SC.Y.0057.000000T0000Z-191226T0400Z/
Oahu Windward Waters-Oahu Leeward Waters-Kaiwi Channel-
Maui County Windward Waters-Alenuihaha Channel-
Big Island Windward Waters-Big Island Leeward Waters-
334 PM HST Tue Dec 24 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY...

* WHAT...East to southeast winds 20 to 30 kt becoming south late 
  tonight through Wednesday. Seas 8 to 12 feet.

* WHERE...Maui County and Big Island windward waters, Big Island 
  leeward waters, Alenuihaha Channel,.

* WHEN...Until 6 PM HST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft. Winds 
  and seas will be higher in and around heavy showers and 
  thunderstorms.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
and/or seas 10 feet or greater are expected to produce conditions
hazardous to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

Foster
870 
WHHW70 PHFO 251344
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
344 AM HST Wed Dec 25 2019

PHZ110>113-260245-
/O.CON.PHFO.GL.W.0009.000000T0000Z-191226T0400Z/
Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-
Kauai Channel-
344 AM HST Wed Dec 25 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

* WHAT...South to southwest winds 25 to 35 kt and seas 10 to 15 
  feet.

* WHERE...Waters surrounding Kauai.

* WHEN...Until 6 PM HST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PHZ118-120-260245-
/O.EXA.PHFO.SC.Y.0057.000000T0000Z-191226T0400Z/
Maui County Leeward Waters-Pailolo Channel-
344 AM HST Wed Dec 25 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING...

* WHAT...South winds 15 to 25 kt and seas 6 to 9 feet.

* WHERE...Maui County Leeward Waters and Pailolo Channel.

* WHEN...Until 6 PM HST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
and/or seas 10 feet or greater are expected to produce conditions
hazardous to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

PHZ114>117-121>123-260245-
/O.CON.PHFO.SC.Y.0057.000000T0000Z-191226T0400Z/
Oahu Windward Waters-Oahu Leeward Waters-Kaiwi Channel-
Maui County Windward Waters-Alenuihaha Channel-
Big Island Windward Waters-Big Island Leeward Waters-
344 AM HST Wed Dec 25 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

* WHAT...South winds 15 to 25 kt and seas 7 to 10 feet.

* WHERE...Big Island Leeward Waters, Big Island Windward Waters, 
  Alenuihaha Channel, Kaiwi Channel, Maui County Windward 
  Waters, Oahu Windward Waters and Oahu Leeward Waters.

* WHEN...Until 6 PM HST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
and/or seas 10 feet or greater are expected to produce conditions
hazardous to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

Kino
028 
WHHW70 PHFO 260114
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
314 PM HST Wed Dec 25 2019

PHZ110>113-261415-
/O.CAN.PHFO.GL.W.0009.000000T0000Z-191226T0400Z/
/O.EXB.PHFO.SC.Y.0057.000000T0000Z-191226T1600Z/
Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-
Kauai Channel-
314 PM HST Wed Dec 25 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY...
...GALE WARNING IS CANCELLED...

* WHAT...Southwest to west winds 15 to 25 kt and seas 7 to 11 
  feet.

* WHERE...Kauai Northwest Waters, Kauai Windward Waters, Kauai 
  Leeward Waters and Kauai Channel.

* WHEN...Until 6 AM HST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
and/or seas 10 feet or greater are expected to produce conditions
hazardous to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

PHZ114>118-120>123-261415-
/O.EXT.PHFO.SC.Y.0057.000000T0000Z-191226T1600Z/
Oahu Windward Waters-Oahu Leeward Waters-Kaiwi Channel-
Maui County Windward Waters-Maui County Leeward Waters-
Pailolo Channel-Alenuihaha Channel-Big Island Windward Waters-
Big Island Leeward Waters-
314 PM HST Wed Dec 25 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY...

* WHAT...South winds 15 to 25 kt and seas 7 to 11 feet.

* WHERE...Big Island Leeward Waters, Big Island Windward Waters, 
  Alenuihaha Channel, Kaiwi Channel, Maui County Windward 
  Waters, Oahu Windward Waters and Oahu Leeward Waters.

* WHEN...Until 6 AM HST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
and/or seas 10 feet or greater are expected to produce conditions
hazardous to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this gale warning went out at Dec 23, 8:51 PM HST, 6 hours 27 minutes earlier.

Area forecast discussion, Dec 23, 8:51 PM HST, 6 hours 27 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
851 PM HST Mon Dec 23 2019

.SYNOPSIS...
A large low pressure system currently west of the Hawaiian
Islands will move towards the state bringing a period of wet and
unsettled weather conditions to the islands from Tuesday afternoon
into Thursday. Each island will see a 12 to 24 hour period of
convective rainfall as the main rain band marches eastward down
the island chain reaching the Maui and the Big Island on Thursday.
Strong southerly winds will blow through Kauai and Oahu with this
system with higher potentially damaging wind gusts forecast along
north and northeast slopes of both islands. More stable air will
spread eastward across the state on Thursday and Friday with
improving weather trends as trade winds return to the islands.

&&

.DISCUSSION...
The satellite picture tonight is dominated by a large low
pressure system roughly 700 to 800 miles west of Kauai moving
northeast towards the Hawaiian Islands. A large high and mid
level cloud shield extends out ahead (east) of the system keeping
cloudy skies in the forecast for the next several days. Southwest
winds over the islands are limiting much of the shower activity
over the state by rain shadowing the smaller islands as most of
the upstream shower bands are passing parallel to the windward
mountain ranges. One exception to this rule is along the
southeastern slopes of the Big Island where enhanced shower
activity remains in the forecast under this southeasterly wind
regime.

Unsettled weather remains in the forecast for the Christmas
holiday time period as a band of clouds and showers associated
with the tail of this low moves west to east down the island chain
from Tuesday afternoon through Thursday. Most islands will see a
12 to 24 hour period of rainfall with brief periods of heavy
rainfall at times, and the potential for isolated thunderstorms
within the main cloud band. Some locations may see several inches
of rainfall over a 24 hour time period with this event with an
elevated risk for localized flash flooding.

Strong southerly winds will also develop as the system passes
through Kauai and Oahu on Tuesday and Wednesday. Wind speeds
during this time period are forecast to exceed wind advisory
thresholds for both islands. Southerly wind speeds this strong
tend to produce higher than normal wind gusts along the north and
northeast facing slopes of both islands. A high wind watch remains
in effect for Kauai and Oahu for the Tuesday afternoon through
Wednesday afternoon time period for this damaging wind potential.
Impacts associated with these strong southerly winds may include
downed trees, roof damage and sporadic power outages mainly
affecting north to northeast slopes including downwind areas of
Kauai and Oahu. Wind speeds will decrease in intensity by
Wednesday night as the low pressure system drifts further
northward with only moderate southerly winds in the forecast for
the lower elevations of Maui County. Stronger winds over Maui and
the Big Island will be limited the highest mountain peaks above
9,000 feet elevation.

By Thursday, the weakening cloud band reaches Maui and the Big
Island with a lesser amount of showers in the forecast for these
eastern islands. Surface pressure gradients will also weaken,
significantly decreasing wind speeds for low elevation areas of
Maui and Hawaii Counties.

On Friday another high pressure system will build into the region
allowing a return to moderate to breezy trade winds through
Sunday. More stable air moving in under the high pressure ridge
will keep isolated to scattered showers in the forecast mainly
along windward and mountain slopes of each island.

&&

.AVIATION...
A low pressure system approaching the state from the west will
help to maintain a moderate east southeasterly background flow
tonight. As is typical with this type of flow pattern, winds
across the islands will be light and variable. Southeasterly
winds will steadily increase across mainly Kauai and Oahu on
Tuesday as the aforementioned weather disturbance approaches.

Other than a few isolated showers, conditions will remain dry
across the area. Precipitation coverage is expected to increase by
Tuesday afternoon and evening, mainly over Kauai.

&&

.MARINE...
Strong pressure gradient between high pressure to the north and
low pressure west of the islands will continue to support strong
to gale force winds across portions of the Hawaiian coastal waters
through Wednesday. Winds will continue out of the east southeast
direction tonight (strongest across eastern half of the state).
The winds will veer southeasterly on Tuesday, then strengthen out
of the south to southwest to near-gale force late Tuesday night
through Wednesday (strongest on Kauai and Oahu) as a frontal
convergence band approaches the area. A Gale Watch has been posted
for all waters from the Kaiwi Channel westward from noon Tuesday
through the day Wednesday. Up until then, a Small Craft Advisory
is posted due to a combination of winds and seas for most coastal
water zones. See the Marine Weather Message (MWWHFO) product on
our website for more specific areas and timing.

Winds will weaken briefly late Wednesday through Thursday as the
front stalls and weakens over the central waters, then shift out
of the north and increase into the moderate to fresh category as a
ridge of high pressure noses eastward to the north of the
islands. Fresh to strong trades and drier conditions are expected
to return late Friday and will hold through the weekend.

In addition to the winds and seas, heavy showers and a few
thunderstorms will remain possible along the convergence band
Tuesday night through Wednesday mainly for Kauai and Oahu.

A High Surf Advisory has also been posted through tonight along
east facing shores due to the rough and choppy surf created by the
strong east southeast winds. Surf along east facing shores will
gradually trend down through midweek.

Surf along south facing shores will trend up and may become rough
due to strong southerly winds developing late Tuesday.

Water levels running higher than predicted coinciding with the
potential of heavy rain and strong southerly winds late Tuesday
through Wednesday will likely translate to coastal flooding in
areas that typically remain dry, especially along southern shores
of Oahu and Kauai where the strongest southerly winds are
forecast.

A series of small northwest swells will begin Tuesday that will
support small surf along exposed north and west facing shores
through Friday. An upward trend is possible for the upcoming
weekend that could support advisory-level surf by Sunday from a
large batch of strong breezes forecast to set up from the
Kamchatka Peninsula to the Date Line late Tuesday through midweek.

Looking ahead into next week, guidance is advertising a
hurricane-force low developing east of Japan this weekend with
the strongest winds locked in phase with the system as it races
eastward within the 290-310 deg directional band relative to the
islands. WAVEWATCH III and ECMWF-Wave solutions along with their
ensemble means support this and depict potentially the largest
swell of the season arriving and building down the island chain
Monday through Tuesday (forerunners 2-4 ft 24-27 second periods
with a peak late Monday through Monday night 13 ft 20 seconds 300
deg). If this materializes, this swell will generate surf well
above the warning levels for north and west facing shores by
Monday night.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from Tuesday afternoon through Wednesday
afternoon for Kauai Windward-Kauai Mountains-Oahu North Shore-
Oahu Koolau-Olomana-Central Oahu-Waianae Mountains.

High Surf Advisory until 6 AM HST Tuesday for Kauai Windward-
Oahu Koolau-Olomana-Molokai Windward-Maui Windward West-Windward
Haleakala-South Big Island-Big Island North and East.

Small Craft Advisory until 6 AM HST Wednesday for Maui County
Windward Waters-Alenuihaha Channel-Big Island Windward Waters-
Big Island Leeward Waters.

Gale Watch from Tuesday afternoon through Wednesday afternoon
for Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward
Waters-Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters-
Kaiwi Channel.

Small Craft Advisory until noon HST Tuesday for Kauai Northwest
Waters-Kauai Windward Waters-Kauai Leeward Waters-Oahu Windward
Waters.

&&

DISCUSSION...Bohlin
AVIATION...JT
MARINE...Gibbs

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 3:43 PM HSTHigh Wind WatchHFOHonolulu, Kauai12 hr
Dec 23, 3:53 PM HSTGale WatchHFO11 hr
Dec 24, 3:47 AM HSTWind AdvisoryHFOHawaii, Honolulu, Kauai36 hr

Nearby

Gale Warnings in Hawaii, 2019Every gale warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.